Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at May 14, 2016, 1:21 AM CDT for Concho County, Tom Green County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2016, 1:21 AM CDT (06:21 UTC)
- Expired
- May 14, 2016, 2:15 AM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
Counties Concho County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 27 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
556
WWUS84 KSJT 140621
SPSSJT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
121 AM CDT SAT MAY 14 2016
TXZ066-072-073-139-140715-
COLEMAN TX-CONCHO TX-RUNNELS TX-TOM GREEN TX-
121 AM CDT SAT MAY 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLEMAN...TOM
GREEN...SOUTHEASTERN RUNNELS AND CONCHO COUNTIES UNTIL 215 AM CDT...
AT 120 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR TALPA TO PAINT ROCK TO NEAR SAN ANGELO...AND
MOVING SOUTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SAN ANGELO AROUND 125 AM CDT.
TANKERSLEY AROUND 135 AM CDT.
LEADAY AROUND 140 AM CDT.
IVIE RESERVOIR NEAR CONCHO PARK MARINA AND KNICKERBOCKER AROUND
145 AM CDT.
CHRISTOVAL AND EDEN AROUND 155 AM CDT.
MILLERSVIEW AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THE INTERSECTION OF
US-87 AND RANCH ROAD 2134...HARRIET...THE INTERSECTION OF US-
83 AND RANCH ROAD 1929...THE INTERSECTION OF US-
83 AND RANCH ROAD 765...US-83 NEAR THE CONCHO-
RUNNELS COUNTY LINE...VICK...THE INTERSECTION OF RANCH ROAD 380 AND
RANCH ROAD 381...THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD
2134...LIVE OAK AND US-83 NEAR THE MENARD-CONCHO COUNTY LINE.
LAT...LON 3153 10068 3157 10010 3184 9961 3109 9960
3109 10068
TIME...MOT...LOC 0620Z 355DEG 27KT 3173 9967 3149 9990 3147 10053
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 13, 11:44 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 13, 11:44 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1144 PM CDT FRI MAY 13 2016 .AVIATION... /06Z TAFS/ A line of showers and thunderstorms will move through the area over the next several hours affecting primarily the northern terminals. The remaining terminals should have VCSH during the overnight hours. There is a chance of additional showers and thunderstorms over portions of the area through the remainder of the TAF period associated with a cold front moving south through the area during the day, however specificity is weak to include definitively in the TAFS at this time. && .PREV DISCUSSION... /issued 631 PM CDT FRI MAY 13 2016/ AVIATION... /00Z TAFS/ Scattered thunderstorms continue to develop along a surface boundary from KJCT to KSOA and should continue for a few more hours. Showers and/or thunderstorms were carried for these sites through 02z with benign wx included during the overnight hours. A complex of thunderstorms will move south across the Big Country late tonight, but confidence is relatively low at all forecast terminals outside of KABI, where VCTS was included for a few hours around 12z. A cold front will move south into the CWA early Saturday, shifting winds from the northeast at 10-15 kts and resulting in low clouds across the area. Low clouds were maintained all day at KABI and KBBD, with VFR conditions included at the remaining sites by midday. Additional convection will be possible in the vicinity of this cold front tomorrow. Rain chances favor the southern terminals, where a VCSH was included. PREV DISCUSSION... /issued 357 PM CDT FRI MAY 13 2016/ SHORT TERM... (Tonight and Saturday) Isolated to scattered showers and thunderstorms will be possible this afternoon across mainly the southern half of West Central Texas. Most of this convection is expected to dissipate shortly after sunset. A cold front is forecast to approach the northern Big Country after midnight, with showers and thunderstorms developing along and ahead of the front. A complex of thunderstorms may develop late this evening, somewhere across the the Panhandle or the South Plains, then move south during the early morning hours. A few of these storms may become strong to severe, with large hail and damaging winds being the main concerns. Locally heavy rainfall will also be possible, which could exacerbate any flooding from rainfall earlier in the week. Overnight low temperatures will be in the low to mid 60s. On Saturday, a cold front will be across the Big Country and slowly move south, approaching the Interstate 10 corridor by mid to late afternoon. Additional shower and thunderstorm development is expected by early afternoon along and just behind the front. Again, a few strong to severe thunderstorms will be possible, with large hail and damaging winds being the main hazards. Locally heavy rainfall will also be possible. High temperatures will range from the upper 60s to near 70 across the Big Country to the low to mid 80s across the Interstate 10 corridor. LONG TERM... (Saturday night through Friday) Unsettled weather will continue across West Central Texas through much of the extended period. A stalled frontal boundary will bisect the forecast area on Sunday and will be a focus for convective development once again, aided by some weak disturbances moving across the area into Sunday night. The best instability and shear for Sunday afternoon and evening will be across the Edwards Plateau south of the stalled front and this is where the best potential for a few organized severe storms is expected. The main threats will be large hail and damaging winds. Convection should remain elevated north of the front but still could see a few strong to marginally severe storms capable of producing some hail. Southwest flow aloft will prevail across the Southern Plains Monday through the middle of next week, ahead of a digging upper level trough across the Intermountain West and southwest states. This will result in periodic disturbances moving across the area through the period. This combined with another front moving into the area on Tuesday, will result in additional shower and thunderstorm development through Wednesday. The medium range models show the upper trough moving east from the Southern Rockies and into the Southern Plains Wednesday night into Thursday, which will keep rain chances in the forecast through early Friday. The potential exists for some severe storms across the area next week but at this time it is still too premature to determine the extent and potential threats at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 84 63 72 56 / 10 70 50 40 San Angelo 86 65 80 60 / 20 40 50 40 Junction 86 66 85 62 / 20 10 40 30 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, May 13, 3:20 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT FRI MAY 13 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS...MAINLY NORTH OF INTERSTATE 10. HEAVY RAINFALL...LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS REMAIN IN THE FORECAST FROM SATURDAY THROUGH THE MIDDLE PART OF NEXT WEEK. THE PRIMARY WEATHER HAZARD FOR MOST OF THOSE DAYS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, May 13, 11:43 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1143 PM CDT FRI MAY 13 2016
TXZ066-113-127-139-140530-
COLEMAN TX-JONES TX-RUNNELS TX-TAYLOR TX-
1143 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR...NORTHERN RUNNELS AND
SOUTHEASTERN JONES COUNTIES UNTIL 1230 AM CDT...
AT 1142 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR ABILENE TO BLACKWELL...AND MOVING SOUTHEAST
AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BUFFALO GAP AND POTOSI AROUND 1155 PM CDT.
TUSCOLA AROUND 1210 AM CDT.
LAWN AROUND 1225 AM CDT.
MAVERICK AND NORTON AROUND 1230 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE IMPACT...DRASCO...
OVALO...US-277 NEAR THE RUNNELS-NOLAN-
TAYLOR COUNTY INTERSECTION...WILMETH...HODGES...LAKE ABILENE...WINTERS
LITTLE ELM LAKE...CAMP TONKAWA AND PUMPHREY.
LAT...LON 3206 9963 3179 10024 3208 10023 3208 10015
3237 10014 3281 9961
TIME...MOT...LOC 0442Z 331DEG 21KT 3240 9978 3210 10031
JOHNSONSpecial weather statement, May 14, 12:04 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1204 AM CDT SAT MAY 14 2016
TXZ054-064-065-140545-
STERLING TX-COKE TX-NOLAN TX-
1204 AM CDT SAT MAY 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR COKE...STERLING AND SOUTHERN
NOLAN COUNTIES UNTIL 1245 AM CDT...
AT 1203 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF WINGATE TO 13 MILES NORTHWEST OF
STERLING CITY...AND MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BRONTE AROUND 1220 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROBERT LEE AND OAK
CREEK RESERVOIR.
LAT...LON 3209 10126 3209 10067 3212 10066 3211 10015
3208 10016 3208 10023 3175 10024 3167 10127
TIME...MOT...LOC 0503Z 348DEG 19KT 3201 10023 3192 10120
JOHNSONSpecial weather statement, May 14, 12:27 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1227 AM CDT SAT MAY 14 2016 TXZ066-140630- RUNNELS TX- 1227 AM CDT SAT MAY 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR RUNNELS COUNTY UNTIL 130 AM CDT... AT 1226 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NORTON...OR 8 MILES NORTHWEST OF BALLINGER...MOVING SOUTH AT 25 MPH. SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BALLINGER AROUND 1240 AM CDT. ROWENA AROUND 1255 AM CDT. MILES AROUND 105 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BALLINGER LAKE... WINTERS LITTLE ELM LAKE AND US-83 NEAR THE CONCHO- RUNNELS COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3158 9972 3158 10023 3191 10024 3208 9972 TIME...MOT...LOC 0526Z 000DEG 23KT 3184 10005
Special weather statement, May 14, 12:53 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1253 AM CDT SAT MAY 14 2016
TXZ065-072-140645-
COKE TX-TOM GREEN TX-
1253 AM CDT SAT MAY 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE AND
NORTHEASTERN TOM GREEN COUNTIES UNTIL 145 AM CDT...
AT 1253 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ORIENT...OR 17
MILES NORTHEAST OF SAN ANGELO...MOVING SOUTH AT 25 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN COKE
AND NORTHEASTERN TOM GREEN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662...
HARRIET AND US-277 NEAR THE TOM GREEN-COKE COUNTY LINE.
LAT...LON 3150 10032 3154 10046 3152 10068 3181 10069
3185 10024 3158 10023 3158 10011 3148 10011
TIME...MOT...LOC 0553Z 343DEG 23KT 3167 10031Special weather statement, May 14, 12:59 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 AM CDT SAT MAY 14 2016
TXZ128-139-140-140700-
COLEMAN TX-BROWN TX-CALLAHAN TX-
1259 AM CDT SAT MAY 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...NORTHEASTERN
COLEMAN AND SOUTHEASTERN CALLAHAN COUNTIES UNTIL 200 AM CDT...
AT 1258 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ATWELL TO 11 MILES EAST OF OPLIN...AND MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BURKETT AROUND 125 AM CDT.
CROSS CUT AROUND 130 AM CDT.
MAY AROUND 150 AM CDT.
LAKE BROWNWOOD NEAR BYRDS STORE...LAKE BROWNWOOD AND LAKE BROWNWOOD
NEAR THRIFTY AROUND 155 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ADMIRAL...THE
INTERSECTION OF US-283 AND HIGHWAY 36...ECHO AND THRIFTY.
LAT...LON 3173 9921 3217 9947 3243 9917 3235 9911
3208 9912 3208 9893 3191 9881
TIME...MOT...LOC 0558Z 312DEG 23KT 3228 9913 3211 9937Special weather statement, May 14, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
121 AM CDT SAT MAY 14 2016
TXZ066-072-073-139-140715-
COLEMAN TX-CONCHO TX-RUNNELS TX-TOM GREEN TX-
121 AM CDT SAT MAY 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLEMAN...TOM
GREEN...SOUTHEASTERN RUNNELS AND CONCHO COUNTIES UNTIL 215 AM CDT...
AT 120 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR TALPA TO PAINT ROCK TO NEAR SAN ANGELO...AND
MOVING SOUTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SAN ANGELO AROUND 125 AM CDT.
TANKERSLEY AROUND 135 AM CDT.
LEADAY AROUND 140 AM CDT.
IVIE RESERVOIR NEAR CONCHO PARK MARINA AND KNICKERBOCKER AROUND
145 AM CDT.
CHRISTOVAL AND EDEN AROUND 155 AM CDT.
MILLERSVIEW AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THE INTERSECTION OF
US-87 AND RANCH ROAD 2134...HARRIET...THE INTERSECTION OF US-
83 AND RANCH ROAD 1929...THE INTERSECTION OF US-
83 AND RANCH ROAD 765...US-83 NEAR THE CONCHO-
RUNNELS COUNTY LINE...VICK...THE INTERSECTION OF RANCH ROAD 380 AND
RANCH ROAD 381...THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD
2134...LIVE OAK AND US-83 NEAR THE MENARD-CONCHO COUNTY LINE.
LAT...LON 3153 10068 3157 10010 3184 9961 3109 9960
3109 10068
TIME...MOT...LOC 0620Z 355DEG 27KT 3173 9967 3149 9990 3147 10053The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:14 PM CDT | River Flood Warning | SJT | Jones | 17 hr |
| May 13, 9:28 PM CDT | Special Weather Statement | SJT | Haskell | 47 min |
| May 13, 9:46 PM CDT | Special Weather Statement | SJT | Fisher | 44 min |
| May 13, 10:14 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 31 min |
| May 13, 10:18 PM CDT | Special Weather Statement | SJT | Fisher | 27 min |
| May 13, 10:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 43 min |
| May 13, 10:42 PM CDT | Special Weather Statement | SJT | Fisher, Nolan | 33 min |
| May 13, 11:04 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 41 min |
| May 13, 11:05 PM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 40 min |
| May 13, 11:11 PM CDT | Special Weather Statement | SJT | Coke, Sterling | 49 min |
| May 13, 11:16 PM CDT | Special Weather Statement | SJT | Jones | 29 min |
| May 13, 11:41 PM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 49 min |
| May 13, 11:43 PM CDT | Special Weather Statement | SJT | Taylor | 47 min |
| May 14, 12:04 AM CDT | Special Weather Statement | SJT | Coke, Sterling | 41 min |
| May 14, 12:27 AM CDT | Special Weather Statement | SJT | Runnels | 63 min |
| May 14, 12:53 AM CDT | Special Weather Statement | SJT | Tom Green | 52 min |
| May 14, 12:59 AM CDT | Special Weather Statement | SJT | Coleman | 61 min |
| May 14, 1:32 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 58 min |
| May 14, 2:53 AM CDT | Special Weather Statement | SJT | Brown | 67 min |
| May 14, 1:12 PM CDT | Special Weather Statement | SJT | Sutton | 33 min |
| May 14, 3:13 PM CDT | Special Weather Statement | SJT | Crockett | 32 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.